Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 63, NWS Fort Worth, TX

May 25, 2021Johnson County, Tarrant County, Texas

NWS Fort Worth, TX issued this river flood warning at May 25, 2021, 4:23 AM CDT for Johnson County, Tarrant County, Texas. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
May 25, 2021, 4:23 AM CDT (09:23 UTC)
Expired
May 25, 2021, 3:49 PM CDT
In force
11 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Johnson County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 16 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Walnut Creek near Mansfield (MNFT2). The gauge peaked at 24.68 ft at May 25, 2021, 6:00 AM CDT.

actionminormoderatemajor1015202505/2505/26
Action stage
16 ft
Minor stage
19 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08049700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

312 
WGUS44 KFWD 250923
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
423 AM CDT Tue May 25 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  Walnut Creek Near Mansfield affecting Johnson and Tarrant 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC251-439-260200-
/O.NEW.KFWD.FL.W.0063.210525T0923Z-210526T0158Z/
/MNFT2.1.ER.210525T0820Z.210525T1000Z.210525T1357Z.NO/
423 AM CDT Tue May 25 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Walnut Creek Near Mansfield.
* From early this morning to this evening.
* At 4:00 AM CDT Tuesday the stage was 23.3 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 24.4 feet 
  early this morning. It will then fall below flood stage this 
  afternoon.
* Impact...At 22.0 feet, Minor flooding will occur along the creek 
  through Mansfield, downstream to Lake Joe Pool.


&&

LAT...LON 3260 9718 3263 9708 3256 9706 3252 9717

$$

Stalley
2 follow-up statements
804 
WGUS84 KFWD 251443
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
943 AM CDT Tue May 25 2021

...Forecast flooding changed to Minor severity and increased in 
duration for the following rivers in Texas...

  Walnut Creek Near Mansfield affecting Johnson and Tarrant 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC251-439-260830-
/O.EXT.KFWD.FL.W.0063.000000T0000Z-210526T0823Z/
/MNFT2.1.ER.210525T0820Z.210525T1800Z.210525T2022Z.NO/
943 AM CDT Tue May 25 2021

...Forecast flooding changed to Minor severity and increased in 
duration until late tonight...

The Flood Warning continues for
  the Walnut Creek Near Mansfield.
* Until late tonight.
* At 9:00 AM CDT Tuesday the stage was 20.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 26 feet this afternoon. It will then 
  fall below flood stage late this afternoon.
* Impact...At 22.0 feet, Minor flooding will occur along the creek 
  through mansfield, downstream to lake joe pool.


&&

LAT...LON 3260 9718 3263 9708 3256 9706 3252 9717

$$

Schroeder
166 
WGUS84 KFWD 252049
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
349 PM CDT Tue May 25 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Walnut Creek Near Mansfield affecting Johnson and Tarrant 
  Counties.

TXC251-439-252200-
/O.CAN.KFWD.FL.W.0063.000000T0000Z-210525T2049Z/
/MNFT2.1.ER.210525T0820Z.210525T1800Z.210525T2022Z.NO/
349 PM CDT Tue May 25 2021

...The Flood Warning for the Walnut Creek Near Mansfield has been 
cancelled...

The Flood Warning is cancelled for
  the Walnut Creek Near Mansfield.
* At 3:00 PM CDT Tuesday the stage was 14.2 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to fall to around 14 feet and 
  remain steady.


&&

LAT...LON 3260 9718 3263 9708 3256 9706 3252 9717

$$

Prater

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 2:38 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 25, 2:38 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
238 AM CDT Tue May 25 2021

...New Long Term...

.SHORT TERM... /Issued 159 AM CDT Tue May 25 2021/
/Through Tonight/

Another unsettled weather day is expected as our airmass across
the region remains fairly moist. A decaying complex of showers and
thunderstorms is now moving east from the Texas Panhandle,
getting ready to move into our far western counties shortly.
Another area of precipitation has recently developed east and
northeast of the Dallas/Fort Worth Metroplex. As we go through the
early morning hours, precipitation coverage is expected to
gradually increase in the northeast, some of which could be heavy
at times.

The recent development of showers east of I-35 can be attributed
to a slight strengthening of the low level jet. An axis of around
2" precipitable water values is in place east of I-35. With
sufficient forcing for convective elements, would not be
surprised if a few locations pick up 2-3 inches of rain with
isolated higher amounts this morning along the Red River, east of
I-35. Flooding will be the primary concern given soil moisture
remains quite high.

The complex of storms to our west is now losing some of its punch
as the low-level jet gradually veers through the next couple of
hours. This will likely lead to a remnant boundary continuing to
pushing toward the I-35 corridor this morning. With daytime
heating, localized surface convergence and plenty of moisture,
additional showers and storms are likely to develop once again
this afternoon. The development of showers and storms is looking a
bit less likely west of I-35 given moisture return will be
hindered by the aformentioned remnant boundary.

High temperatures today will climb into the lower to mid 80s with
mostly cloudy skies through the first half of the afternoon. Some
peeks of sunshine will be possible during the latter half of the
afternoon before additional low clouds make their way northward
from the coastal region this evening.

Another active day with showers and storms is likely to take
place in the Texas Panhandle, and similar to today, a line of
storms will be making its way eastward tonight. Just how far east
the line of storms survives remains a bit uncertain, but a
slightly weaker low-level jet compared to today leads me to
believe it will be difficult to sustain convection into the early
Wednesday morning hours. The main piece of energy will be moving
across the Red River tonight, therefore, a few showers and storms
can't be ruled out as we approach sunrise tomorrow.

Hernandez

&&

.LONG TERM... /NEW/
/Wednesday Onward/

A pattern more reminiscent of late spring will persist through the
long term portion of the forecast with a rather active storm track
displaced to our north. This will result in a few more opportunities
for convective complexes to affect the forecast area during the
extended forecast period, but it does look like most areas will see
at least a brief reprieve from rain chances on Wednesday and
Thursday.

Wednesday precip potential is still somewhat uncertain as it will be
heavily influenced by possible overnight and early morning
convection. It's possible that a weakening complex of storms rolling
through southern Oklahoma could skirt some of our north/northeastern
zones in the morning where we'll carry "chance" PoPs. A residual
outflow from this convection could support redevelopment in our
eastern zones later in the day, but if no such boundary exists, then
we'll likely remain devoid of sufficient lift for any additional
convection during the daytime despite having a moist and unstable
airmass in place.

Thursday appears to feature the lowest rain chances in recent
memory with most of the area expected to remain dry at this time.
Aside from some low chances for warm advection showers in southern
parts of Central Texas, most precipitation potential should be
squashed by modest upper ridging and a lack of any defined
convective initiation mechanism.

By late Thursday and Friday, strong height falls should spread
across the upper Midwest with a deepening trough which will send
a slow-moving cold front southward into Oklahoma. This boundary
should be capable of initiating widespread convection to our north
which may congeal into one or more complexes that attempt to move
southward into North Texas. This setup could result in
thunderstorms within our forecast area beginning late Thursday
night into Friday, and possibly again Friday into Saturday as
upper troughing persists in the vicinity of the stalled surface
quasi-stationary front. Simply given the environment in place
ahead of this anticipated convection, some storms could
be strong or severe while also possessing a heavy rain threat.
However, any more specific details associated with this type of
MCS activity are rarely discernible very far in advance.

-Stalley

&&

.AVIATION... /Issued 159 AM CDT Tue May 25 2021/
/06Z TAFs/

Concerns...IFR much of the morning with showers this afternoon.

A stratus deck continues to be draped across North and Central
Texas this early Tuesday morning as a low-level jet provides
plenty of moisture. The Dallas/Fort Worth Metroplex TAF sites are
either IFR or MVFR at the moment, but the expectation is that as
we go through the morning, the entire region will be at IFR with
cloud heights at around FL007. An area of showers and storms has
blossomed north of the D10 airspace, and this will likely
continue to impact the Bonham cornerpost through around sunrise.

A decaying complex of storms is likely to impact the Bowie
cornerpost through the next few hours. Although the precipitation
is likely to gradually dissipate, an outflow boundary will remain
somewhere across North Texas today. This boundary will likely lead
to scattered showers and a few storms in the afternoon. Given
uncertainty in thunderstorm development, VCSH will continue to be
advertised for all North Texas TAF sites this through the
afternoon.

Some mid-afternoon drying of the lower levels looks possible,
maybe even leading to a few peeks of sunshine prior to sunset.
This will only be temporary as another slug of moisture advances
northward out of the coastal region, potentially bringing
additional MVFR across North and Central Texas.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    83  72  86  73  88 /  40  10  10   0   5
Waco                82  70  85  71  86 /  40  10  10   0   0
Paris               80  69  83  70  85 /  70  20  30   5   5
Denton              82  69  84  70  86 /  40  20  10   0   5
McKinney            82  70  84  71  86 /  50  10  10   0   5
Dallas              84  73  86  73  88 /  40  10  10   0   5
Terrell             81  69  84  71  86 /  50  10  20   0   0
Corsicana           83  71  86  71  87 /  50  10  10   0   0
Temple              81  69  85  70  86 /  40  10  10   0   0
Mineral Wells       83  69  86  70  87 /  30  20   5   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 25, 2:38 AM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
238 AM CDT Tue May 25 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260745-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
238 AM CDT Tue May 25 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Heavy rainfall is possible early this morning east of I-35 and north
of I-30 which may result in localized flooding.

A complex of weakening thunderstorms will move through parts of
North Texas this morning, but severe weather is not expected. The
outflow boundary from this complex could serve as a focus for new
thunderstorm development later today.

Another decaying complex of storms may affect parts of North Texas
again tonight into early Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Low thunderstorm chances will exist mainly across East Texas on
Wednesday. After a brief respite from the rain on Thursday,
additional thunderstorm complexes could affect parts of the area
late Thursday night through Saturday. Some strong thunderstorms are
possible during this time period.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:08 PM CDTFlash Flood WarningFWDJohnson3 hr
May 25, 1:34 AM CDTAreal Flood AdvisoryFWDGrayson3 hr
May 25, 8:40 AM CDTAreal Flood AdvisoryFWDParker2 hr
May 25, 9:24 AM CDTRiver Flood WarningFWDCollin34 hr
May 25, 9:26 AM CDTAreal Flood AdvisoryFWDTarrant2 hr
May 25, 10:03 AM CDTRiver Flood WarningFWDHunt22 hr
May 25, 10:26 AM CDTRiver Flood WarningFWDParker16 hr
May 25, 11:27 AM CDTSpecial Weather StatementFWDKaufman18 min
May 25, 11:41 AM CDTSpecial Weather StatementFWDNavarro34 min
May 25, 11:45 AM CDTSpecial Weather StatementFWDRockwall30 min
May 25, 11:46 AM CDTRiver Flood WarningFWDDallas47 hr
May 25, 11:56 AM CDTAreal Flood AdvisoryFWDGrayson2 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.